Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Nov 22, 2021, 1:02 AM MST for 18 counties in Nebraska. It took effect at Nov 23, 2021, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 1:02 AM MST (08:02 UTC)
- In effect from
- Nov 23, 2021, 10:00 AM MST
- Expired
- Nov 22, 2021, 1:19 PM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS83 KLBF 220802 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 202 AM CST Mon Nov 22 2021 NEZ204-206-208-230900- /O.NEW.KLBF.FW.A.0009.211123T1700Z-211124T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 202 AM CST Mon Nov 22 2021 /102 AM MST Mon Nov 22 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PANHANDLE...SANDHILLS...AND ADJACENT AREAS IN CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
190 WWUS83 KLBF 222019 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 219 PM CST Mon Nov 22 2021 NEZ204-206-208-231030- /O.UPG.KLBF.FW.A.0009.211123T1700Z-211124T0000Z/ /O.NEW.KLBF.FW.W.0012.211123T1700Z-211124T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 219 PM CST Mon Nov 22 2021 /119 PM MST Mon Nov 22 2021/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND THE SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CST /10 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-231030- /O.NEW.KLBF.FW.W.0012.211123T1700Z-211124T0000Z/ Loup Rivers Basin- 219 PM CST Mon Nov 22 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CST Tuesday. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 16 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Nov 21, 10:25 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 21, 10:25 PM MST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1125 PM CST Sun Nov 21 2021 .SHORT TERM...(This evening through Monday night) Issued at 313 PM CST Sun Nov 21 2021 The forecast focus in the short term will be the substantial warmup on Monday, resulting in elevated fire weather conditions. For tonight, surface winds return to the southwest and west. Lows will again range in the mid 20s. Mid and upper level clouds will increase with warm air advection aloft. On Monday, a substantial warmup, as an upper level ridge builds over the Intermountain west. A leeside surface trough will deepen as westerly winds increase across western Nebraska. Highs will warm to 60 to 65 across the west and mid to upper 50s northeast. With dewpoints ranging in the low 20s, elevated fire weather conditions will develop with afternoon humidity as low as 15 to 25 percent across the western half of the area. Winds will gust to 20 mph at times. Monday night, clear skies with a strong thermal ridge in place. The upper level ridge will weaken and flatten out over the region. Expecting a strong surface inversion, with lows in the upper 20s to around 30. .LONG TERM...(Tuesday through Sunday) Issued at 313 PM CST Sun Nov 21 2021 The main forecast focus in the long term will the potential for critical fire weather conditions on Tuesday followed by a cooldown Wednesday into Thanksgiving Day. The upper level ridge breaks down on Tuesday. A pre-frontal trough will extend across western Nebraska. While the surface pressure gradient will be weak, stronger winds at H85 will exist over north central and central NE, ranging from near 25 kts up to 35 kts. Soundings indicate mixing to at least 825mb. Winds southwest to west southwest across these areas with gusts over 30 mph at times. In addition, much above normal temperatures are forecast Tuesday. Highs were raised to the NBM 90th percentile from 66 to 71 degrees. Still the potential for even warmer highs, as MOS guidance is a few degrees higher. Will be monitoring Tuesday for possible critical fire weather concerns as relative humidity values fall to near or below critical levels and winds increase with gusts to 30 mph possible mainly near and north of Highway 2. A Fire Weather Watch may be needed for Tuesday. A cold front will move into the area Tuesday night as the upper ridge moves east and a longwave trough moves in. Cooler behind the front Wednesday. Weak cold air advection Wednesday into Wednesday night. Highs Wednesday will be from 20 to 25 degrees colder, ranging from the low to mid 40s north to the upper 40s to near 50 south. Lows Thanksgiving morning in the teens and afternoon highs on Thanksgiving Day generally in the 40s, except near 50 far southwest. Warming back up into at least the 50s Friday through Sunday. An upper level ridge will persist across the western U.S. as an upper trough persists across the Great Lakes and New England states. Western Nebraska will be in the transition zone with a prevailing northwest flow. Looks to be breezy each day, with above normal temperatures. While dry conditions are currently forecast, there will be an opportunity for precipitation Friday night. Upcoming forecasts will evaluate if a low chance is needed. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1125 PM CST Sun Nov 21 2021 Expect some broken ceilings around 20000 to 25000 FT AGL overnight. Cloudiness should shift east and southeast of the area Monday morning with mainly clear skies for Monday. Winds will gradually shift around to the west or southwest at around 10 KTS Monday morning, continuing into the afternoon hours. Winds will then diminish to around 5 KTS after sunset Monday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Nov 21, 2:18 PM MST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CST Sun Nov 21 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-222130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CST Sun Nov 21 2021 /218 PM MST Sun Nov 21 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Elevated fire weather concerns are possible across southwest Nebraska Monday as humidity falls to around 15 to 20 percent in the afternoon. Winds will be around 15 to 20 mph from the northwest. Near-critical fire weather conditions are expected across much of western and north central Nebraska Tuesday afternoon as afternoon relative humidity drops to 15 to 20 percent. Strong winds from the southwest with gusts around 25 to 35 mph are also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:19 PM MST | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 28 hr |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.